News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Arrhythmias

Question: Sinus tach waking me up in early morning hours


 Sherie - Mon Feb 07, 2005 4:39 am

I have had sinus Tach for the last year. I am awakened every morning after only 5 or 6 hours sleep with sinus tack, sometimes A Fib, pvcs, etc. My BP runs low and my pulse is fast in early AM. I have had it documented by an event monitor worn for 2 months. I also get severe flashes and sweats. Over the menopause. I was sent to 2 Doctors for ablation possibility, and one wanted to do it, the other said wait. I have had an echo, cardolite treadmill, and a lot of blood work. All were normal. I have difficulty taking beta blockers, and rythmol and other drugs in this area. They make me very weak and I am intolerant of many meds. It is a mystery why my pulse is high EVERY morning. I lay still and it drops and then when I get back to sleep it goes up again. It drops after I am up about a half hour, and stays that way for most of the day and night. Typically upon retiring my pulse is anywhere from 70 to 80. The Sunus Tach is only in early AM when I am deeply asleep. I just read that if your pulse remains high (they did not say, all day or intermittent) that I will have a heart attack within 3 years? I am told not to worry about a stroke at this moment as I have not been in A Fib longer than 3 minutes or so at a time. Not 24 hours. I also have developed a platelet disorder this last year..... Do you have any advice or suggestions as to how I can solve this mystery? I am besides myself, and exhausted a good deal of the time...I need help!!!
Thank you
 Dr. Yasser Mokhtar - Sun Apr 17, 2005 12:30 pm

User avatar Dear Sherie,

Most probably, this was done, but i think to try and get you down to the least (smallest) dose possible of synthroid would help. Checking all of the thyroid functions are in order as well (i know these were most probably the first blood tests done.

i think, it is a good idea to have an electrophysiologic study. You don't have to decide at that particular point whether or not to have an ablation, but you can think it over. But in my personal opinion, if you are already there and the catheters are in and everything is ready to go, the doctor can tell you the results and what needs to be done if you want him to go ahead with the ablation then, let it be.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.
 Sherie - Sun Apr 17, 2005 1:18 pm

Dear Dr. Mokhtar,
Thankyou so much for your reply, I so appreciate it. I am on the lowest dose of Synthroid now, for my condition. I had thyroid ablation for Graves disease in 1989, so I need replacement. I just had my numbers redone and thyroid levels have gone up, TSH..... I feel better with that. However, I still have atrial events, along with tack in the early AM.
I understand that ablation is not where it should be for atrial fib and that it is somewhat successful for just sinus tach... as I am a bleeder, I tend to want to wait for the procedure. I am afraid it is the only suggestion I am going to get at this point. I wonder if you could tell me if my knowledge of having to be in AFib for 24 hours or more is the stroke factor? Have you known of anyone that has been in it intermittently, as I am, that has had a stroke? That worries me every time I have an event. Actually, that is my biggest worry..

You are most kind to answer this post
Warmest Regards and Thankyou

Sherie :)
 Dr. Yasser Mokhtar - Sun Apr 17, 2005 3:02 pm

User avatar Dear Sherie,

Thank you very much for the update.

What do you mean by you being a bleeder?

There are certain arrhythmias that look exactly like sinus tachycardia and they are actually are not and they can be detected except by an electrophysiologic study, so an electrophysiologic study is actually not a bad idea.

As for the atrial fibrillation, there is an entity called paroxysmal atrial fibrillation where there are times where the patient is in atrial fibrillation and then reverts to sinus rhythm without intervention. Sometimes, people don't feel when they are in atrial fibrillation versus sinus rhythm and if the atrial fibrillation episode lasts more than 48 hours, then there is a higher risk for having a stroke. Usually, these patients are started on blood thinners to prevent strokes. If you are not sure how often and how long you are in atrial fibrillation then the best thing is to be started on blood thinners.

Atrial fibrillation causes embolization and one of the manifestations of embolization is getting a stroke but there are other manifestations for embolization such as having gangene of the legs or of the gut.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.
 Sherie - Sun Apr 17, 2005 5:41 pm

Dear Dr. Mokhtar,
Again, thankyou for the information. I have a platelet disorder and bleed easily. I was told that any procedure that I would have done in any area I would have to go to the hematologist to get some sort of shot first? I just know I bruise terribly and am not on any blood thinners, nor do I take aspirin products. So the ablation is something I could have a great deal of problems with! The Electrophysiologist has suggested waiting until it gets worse. I was diagnosed with paroxysmal atrial fibrillation from the event monitor I wore for a month. It showed atrial runs, atrial fib, and PVC, and sinus tach. As I put in my first post, it happens every day.
I thankyou for the information on strokes, as I fear that of course. I understand baby aspirin is not enough any more, or as effective as they thought. I was just trying to understand the 24 hour problem. A Fib feels different from just sinus tach to me, as the heart feels like it is quivering and as a musician friend of mine says, it feels like an out of beat drummer.....
I hope this explains better, all the complications for me...

You are most kind
Thankyou
Sherie

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here